Alert archive / Nevada / Red Flag Warnings in 2018
Red Flag Warning 15, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Aug 25, 2018, 2:07 PM PDT for Elko County, Nevada. It took effect at Aug 26, 2018, 11:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2018, 2:07 PM PDT (21:07 UTC)
- In effect from
- Aug 26, 2018, 11:00 AM PDT
- Expired
- Aug 26, 2018, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4006 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
235 WWUS85 KLKN 252107 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 207 PM PDT Sat Aug 25 2018 NVZ454-455-457-467>470-261515- /O.UPG.KLKN.FW.A.0010.180826T1800Z-180827T0600Z/ /O.NEW.KLKN.FW.W.0015.180826T1800Z-180827T0600Z/ Central Lander and Eureka Counties-White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County-Eastern Elko County- 207 PM PDT Sat Aug 25 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457...467...468...469 AND 470... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 11 PM PDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 455 White Pine County... Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50...Fire Weather Zone 467 Central and Western Humboldt County...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
685 WWUS85 KLKN 260804 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 104 AM PDT Sun Aug 26 2018 NVZ454-455-457-467>470-270215- /O.CON.KLKN.FW.W.0015.180826T1800Z-180827T0600Z/ Central Lander and Eureka Counties-White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County-Eastern Elko County- 104 AM PDT Sun Aug 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457...467...468...469 AND 470... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 455 White Pine County... Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50...Fire Weather Zone 467 Central and Western Humboldt County...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...West 15 to 25 mph with gusts up to 40 mph. Winds will be strongest this afternoon and early evening in zones 468, 469, and 470. * Relative Humidity...As low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
995 WWUS85 KLKN 262122 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 222 PM PDT Sun Aug 26 2018 NVZ454-455-457-467>470-270600- /O.CON.KLKN.FW.W.0015.000000T0000Z-180827T0600Z/ Central Lander and Eureka Counties-White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County-Eastern Elko County- 222 PM PDT Sun Aug 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457...467...468...469 AND 470... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 455 White Pine County... Fire Weather Zone 457 Northern Nye County/Lander and Eureka Counties South of Highway 50...Fire Weather Zone 467 Central and Western Humboldt County...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...West 15 to 25 mph with gusts up to 45 mph. Strongest winds are expected across northeastern NV, with lighter though still breezy winds across zone 457. * Relative Humidity...As low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
893 WWUS85 KLKN 270556 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1056 PM PDT Sun Aug 26 2018 NVZ454-455-457-467>470-270700- /O.EXP.KLKN.FW.W.0015.000000T0000Z-180827T0600Z/ Central Lander and Eureka Counties-White Pine County- Northern Nye County/Lander and Eureka Counties South of Highway 50-Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County-Eastern Elko County- 1056 PM PDT Sun Aug 26 2018 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...455...457...467...468...469 AND 470... Winds are not blowing as hard as this afternoon. However, some places in zones 468, 469, and 470 will still gust into the 20s mph at times tonight. Humidities will rise a bit as colder air moves in. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 25, 2:04 PM PDT, 3 minutes earlier.
Area forecast discussion, Aug 25, 2:04 PM PDT, 3 minutes before
Area Forecast Discussion National Weather Service Elko NV 204 PM PDT Sat Aug 25 2018 .SYNOPSIS...A cold front brings gusty winds to northern and central Nevada on Sunday afternoon. Cooler weather is expected with local frost possible Tuesday morning for the northern Nevada valleys. High pressure returns by Wednesday with seasonably warm daytime weather but cool nights. && .SHORT TERM...Tonight through Monday. The HRRR smoke model continues to show waves of smoke moving across northern Nevada this afternoon and tonight. At least for the next couple of days, do not think we will see any improvement. Digging energy on the backside of Pacific Northwest trough will drive a cold front into northern Nevada by Sunday night. A thin ribbon of moisture is associated with upstream energy, but not much dynamical lift to squeeze out any moisture. Breezy conditions will develop ahead of the front with gusts in the 30-35 mph range. Front pushes southward toward southern Nevada Sunday night, resulting in cooler weather for Monday with highs in the 70s toward the northern border but rising to the mid to upper 80s across northern Nye county. .LONG TERM...Monday night through next Saturday. The far northern valleys such as Wildhorse could drop below freezing Tuesday morning. With plenty of sunshine, afternoon highs will be near the norm for late August. Subtropical high core expands over the desert southwest on Wednesday and Thursday, but without the July intensity. Daytime temperatures rebound but 80s will be the general rule with cool nights. The next trough clipping Nevada will be Friday with limited moisture, but an isolated shower/storm is not out of the question over the Jarbidge wilderness. Models show some spread later this week resulting in low confidence on any rainfall chances. Afternoon temps stay seasonably warm, but not hot. && .AVIATION...Local wind gusts to 25 knots will possible through early evening. Gusty winds will be higher Sunday afternoon, reaching 30-35 kts. Visibility dropping as low as 5SM in haze will be possible at KWMC, KBAM, and KEKO. && .FIRE WEATHER...With high confidence, the watch has been upgraded to a Red Flag warning for winds and low humidity. Widespread wind gusts of 30-35 mph are expected Sunday afternoon. Gusty winds will be less prominent across fire zone 457, but think that gusty winds will exceed the red flag wind threshold as front is expected to push over central Nevada. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 11 PM PDT Sunday for Central Lander and Eureka Counties-Central and Western Humboldt County- Eastern Elko County-Eastern Humboldt County and Northwestern Elko County-Northern Nye County/Lander and Eureka Counties South of Highway 50-Southwestern and Central Elko County-White Pine County. && 88/88/88/88
Nearby
Red Flag Warnings in Nevada, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.